RANDY LINDE, M.D.; HARRISON J. SHULL, M.D.; SAM MARNEY, M.D.; PETER W. STACPOOLE, PH.D., M.D.; DAVID RABIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recent reports have detailed the effectiveness of H2 receptor antagonist therapy (1, 2) in the treatment of gastric hypersecretion and diarrhea in systemic mastocytosis. We report another such case in which normal bowel habits returned after treatment with H1 and H2 blocking agents, suggesting that her diarrhea was due to excessive release of mast-cell histamine.
A 61-year-old white woman was admitted to Vanderbilt University Hospital in May 1978 because of profuse watery diarrhea. In January 1978, she developed continuous watery diarrhea with as many as 20 bowel movements daily. She denied flushing, headache, dizziness, or palpitations and
LINDE R, SHULL HJ, MARNEY S, STACPOOLE PW, RABIN D. Combination H1 and H2 Receptor Antagonist Therapy in Mastocytosis. Ann Intern Med. 1980;92:716. doi: 10.7326/0003-4819-92-5-716_2
Download citation file:
Published: Ann Intern Med. 1980;92(5):716.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use